# SDR BPGR20140313001

- Difficulty date: March 6, 2014
- Submitted: March 13, 2014
- Operation: General aviation
- Aircraft: N6128H
- Make and model: Piper J3C-65
- Aircraft serial: 19289
- Aircraft time: 5,025 hours
- Engine: Cont A758F
- Engine time: 1,501 hours
- Propeller: Snsnch 74CK
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Strut
- Part number: 3056200
- Condition: Failed
- Location: Lt Mlg
- Part time: 5,025 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ACFT WAS FLOWN FOR 45 HRS ON SNOW SKIES BEFORE THE RT SHOCK STRUT BROKE AT LOW SPEED TAXI.  THE RT LONG SHOCK STRUT BROKE HALF WAY DOWN THE TUBE WITH NO SIGNS OF PREVIOUS CRACKING.  BRAKE OCCURRED DURING COMPRESSION OF THE SHOCK STRUT DUE TO HIGH SIDE LOADS FROM HEAVY SNOW AND ICE.
